A 46-year-old member asked:
Disclaimer

what could cause a low number of antibodies?

1 doctor answer
Dr. Brant Ward
12 years experience Allergy and Immunology
Meds or diseases: There are many reasons. Immune suppressant medications (e.g. steroids, azathioprine, mycophenolate), chemotherapy, certain seizure meds can all cause low antibody levels. Also, immune deficiencies like CVID lead to low levels. Certain infections like HIV can cause it, too. Excessive loss of protein from chronic diarrhea can cause it. Talk with an immunologist if you have more questions.
Answered on Jan 11, 2015

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 51-year-old member asked:
Dr. Corey Clay
9 years experience Allergy and Immunology
A number of things,: Most common would be losing protein from the blood and the antibody level would correlate with low serum albumin levels (intestinal or kidney disease) ... Read More
A 36-year-old female asked:
Dr. Al Hegab
Dr. Al Hegab answered
39 years experience Allergy and Immunology
Pls c a hematologist: If u haven't seen a hematologist already, u better arrange to c someone soon, ur doctor would help u in that aspect, if he/she is a hematologist, ask ... Read More
1
1 thank
A 37-year-old female asked:
Dr. Hamsa Jayaraj
53 years experience Internal Medicine
Repeat the test: What we eat modify these antibodies. Please try to read -Mind of your own-by Dr.Kelly Brogan,MD-personel story! See a diet oriented doctor or naturopa ... Read More
A 45-year-old male asked:
Dr. Ew Christensen
27 years experience Family Medicine
Possibly: If you are not producing acid in the stomach, this can lead to poor digestion of proteins and increased bacteria in the intestines. Poor digestion and ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month